Addiction: Substance Abuse Community
Post Narcotic Withdrawal
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Post Narcotic Withdrawal

I went off of my Narcotic Rx on January 9th, 2011.  I went through 21 days of the acute withdrawals consisting of nausea, vomiting, hot and cold sweats, etc..  The next phase included general weakness, fatigue, and 8 weeks of severe anxiety and perspiration (actually started sweating under arms like I did when I was going through puberty for no reason at all, but the sweating was profuse).  The sweating ended after 8 weeks and then severe depression set in.  I am now 6 months clean, but the depression is so severe that I can sleep 18 hours a day easily.  I have an extremely successful life for which I should be doing cart-wheels over the moon for and yet I can't get out of bed.  My very nature has changed.  I blow off executive meetings, my business is suffering due to my inability to make decisions.  I've completely lost my sense of well-being.  Nothing matters and it takes everything I've got just to go and get the mail (which I now only do maybe once a week).  I have no trigger, nothing to be sad about.  Nothing runs through my mind negatively I just feel extremely sad and lonely.  Could this severe depression be brought on by the narcotic use?  Oh and I have intermittent, yet severe lightheadedness w/a vey subtle pulsation.  I can't figure out what is causing the lightheadedness, but it is intermittent, but makes me feel so weak and out of sorts.  I am so frustrated!!!  I am forcing myself to do 30 minutes of vigorous cardio every day hoping it will detoxify my system.  I am also tanning 3 x per week and working out w/weights 5 days a week, but that is all I can do in a whole day.  I sleep until 4 in the afternoon, wake up, eat, and go to the gym.  Will I ever feel normal again?  I feel like I'm 90 years old and I'm only 40.
Related Discussions
4 Comments Post a Comment
Blank
495284_tn?1333897642
http://www.medhelp.org/health_pages/Addiction/PAWS-part-1/show/39?cid=66

I would go to your doctor and tell him/her what is going on with you.  There are non narcotic meds out there that you could try.  Many people need some AD meds for awhile after coming off pills.  

Congrats on your clean time!!  
Blank
Avatar_f_tn
Wow!  Congrats on your clean time.  I know it's hard sometimes to get past the depression.  I had to go on an AD, and it helped a bunch for a while.  That may be all you need.  

Definitely talk to your doc!  But you're doing all the right things with the exercise and even the tanning is helpful  I think.  Have you taken some vitamins like Super B Complex?
Blank
1695559_tn?1311907028
congratulations on your sober time!!! may i ask what it was that you were taking that has effected you this long??? going to your dr is your best bet...also taking a multi vitamin is always a good idea too!
Blank
1551327_tn?1414146344
Hi, welcome to the forum.

Congrats on your clean time.  You have gotten some great advice and the more you come here and everyone gets to know you, the better it will be.

You likely have some form of depression, I would recommend posting a question on the depression forum as well.  Also read some of the posts from people on there.  I am not a doctor but you show alot of the same symptoms I had when I developed PTSD from Iraq.  Don't blame yourself for the things you have done and convince yourself that if you take the steps required to commit to recovery, nothing can stop you from being your true self again.  Again congrats on the clean time....That is amazing and inspirational.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank